Dense Fog, New Castle
- When
- November 13, 9:00 PM EST to November 14, 10:30 AM EST
- Where
- New Castle forecast zone
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
The combination of light winds, clear skies and rain that fell earlier in the day helped widespread dense fog form across central and northern Delaware from the evening of the 13th into the morning of the 14th. Widespread visibilities were one-quarter of a mile or less.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The combination of light winds, clear skies and rain that fell earlier in the day helped widespread dense fog form across central and northern Delaware from the evening of the 13th into the morning of the 14th. Widespread visibilities were one-quarter of a mile or less.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 13, 5:11 PM EST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 511 PM EST TUE NOV 13 2007 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT, HOWEVER IT QUICKLY SLIDES OFF THE MID ATLANTIC COAST WEDNESDAY MORNING. A WARM FRONT IS FORECAST TO MOVE ACROSS OUR REGION DURING THE DAY WEDNESDAY, THEN A STRONG COLD FRONT APPROACHES WEDNESDAY NIGHT. THIS STRONG COLD FRONT WILL CROSS THE REGION DURING THURSDAY MORNING, HOWEVER AN AREA OF LOW PRESSURE SHOULD DEVELOP ALONG IT ONCE OFF THE COAST. HIGH PRESSURE THEN BUILDS INTO THE OHIO VALLEY ON FRIDAY. ANOTHER COLD FRONT MAY CROSS OUR AREA OVER THE WEEKEND, WITH HIGH PRESSURE TO FOLLOW. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... CLOUDS FROM THE COLD FRONT HAD MAINLY CLEARED OUR AREA LATE THIS AFTERNOON, AND WE SHOULD DECOUPLE FOR A TIME THIS EVENING. THE POSSIBLE DIFFICULTIES WITH THE RADIATIONAL COOLING FORECAST WE HAVE BEEN CARRYING ARE A WEAK BUT DEVELOPING ONSHORE FLOW OVERNIGHT, INVADING HIGH CLOUDS FROM THE WEST, RESIDUAL HIGHER DEW POINTS IN THE WAKE OF THE LIGHT RAIN AND POSSIBLE FOG. THE ONSHORE FLOW HAPPENS LATER THE DEW POINTS MAY CONTINUE TO DROP AS DRIER AIR COMES IN, AT LEAST EARLY, AND THE HIGH CLOUDS MAY BE LATE ENOUGH NOT TO INHIBIT RADIATING, BUT WERE ASKING FOR A LOT TO COME TOGETHER TO ACHIEVE FORECAST TEMPS THAT WE HAVE BEEN CARRYING. WEVE COME UP SOME ON MINS. WITH THE RAIN AND THE DEVELOPING LIGHT ONSHORE FLOW, WEVE PUT THE AFOREMENTIONED FOG, MAINLY RADIATIONAL FOG, IN THE FORECAST FOR SOUTHERN AND CENTRAL ZONES LATE TONIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... WEAK MID LEVEL RIDGE AXIS MOVES PAST US AROUND 12Z WEDNESDAY, AND THEN A SHARPENING MID LEVEL TROF APPROACHES. WEVE GONE AHEAD AND SLOWED THE ADVENT OF PCPN WITH THE DIGGING SYSTEM SOME. IT EVENTUALLY CARRIES AN UPPER JET, A DIFLUENT AND ENERGETIC MID LEVEL TROF THAT BEGINS TO DEVLEOP A NEGATIVE TILT AS IT APPROACHES BY 00Z FRIDAY, A GOOD THETA E RIDGE AND GOOD LOWER LEVEL FRONTOGENESIS, H8 DEW POINTS UP TO 8 DEG C AND A DECENT WIND FIELD. WHAT IT DOES NOT SEEM TO HAVE IS ANY APPRECIABLE INSTABILITY. IT IS A GOOD BET THAT SURFACE LOW PRESSURE WILL DEVELOP ALONG THE SLOW-MOVING FRONT, WHICH IS PARALLEL TO THE MID LEVEL FLOW, AS THE FRONT MOVES ACROSS US. ALTHOUGH WE DELAY THE ARRIVAL OF THE PCPN, WE KEEP IT AROUND INTO THURSDAY. TEMPS LOOK TO WARM ON THE SOUTHERLY FLOW TOMORROW. THEN, CONSESNUS OF THE VARIOUS MODELS IS THAT THE FRONT SHOULD BE SOMEPLACE NEAR THE COAST, PERHAPS JUST INLAND, AT 11Z THURSDAY. THE UPPER JET REMAINS TO OUR NORTHWEST AT THAT TIME. WITH THAT IN MIND, WEVE BASICALLY MAINTAINED CONTINUITY AND STAYED ABOVE THE GUIDANCE MINS, ESPECIALLY AWAY FROM THE NORTHWEST PART OF THE FORECAST AREA. GIVEN THE COLD AIR ADVECTION, THURSDAY LOOKS TO BE A DAY WITHOUT MUCH OF A TEMPERATURE RISE. WINDS LOOK TO PICK UP ON THURSDAY OVER LAND. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... BECAUSE THE MID LEVEL TROF IS SO SHARP AND THE SURFACE FLOW IS CYCLONIC ON THURSDAY NIGHT, WEVE BROUGHT DOWN A CHANCE OF SNOW OR RAIN AND SNOW SHOWERS TO ABOUT THE I95 CORRIDOR ON THURSDAY NIGHT. IT SHOULD BE A BLUSTERY NIGHT FOLLOWED BY A WINDY FRIDAY. THERE IS A GOOD TEMPERATURE DISCONTINUITY ACROSS THE SURFACE FRONT, SO WE EXPECT TEMEPRATURES TO DROP BELOW NORMAL. AFTER A BRIEF PERIOD OF HIGH PRESSURE BEHIND THE RETREATING SYSTEM, ANOTHER LOW LOOKS TO MOVE BY TO THE NORTH FOR SATURDAY NIGHT AND SUNDAY, DRAGGING AN ATTENDANT COLD FRONT THROUGH OUR AREA. SOME MODELS ARE DEVELOPING A COASTAL SYSTEM FOR MONDAY NIGHT AND TUESDAY, BUT FOR NOW THAT SOLUTION IS AN OUTLIER. PRESENTLY, WERE FORECASTING A HIGH PRESSURE RIDGE OVER US. CONFIDENCE THAT FAR OUT IS LOW. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... SHOWERS FINALLY EXITED THE REGION AROUND 18Z TODAY AND SKIES BEGAN TO CLEAR UP. WINDS WILL BE LIGHT AND VARIABLE TO NEAR CALM THIS EVENING AND EVENTUALLY GO CALM OVERNIGHT. WINDS PICK UP AGAIN DURING THE LATE MORNING HOURS. WE ARE ANTICIPATING AREAS OF FOG WITH IFR VISIBILITIES (MAINLY SOUTH AND EAST OF KPHL) WITH THE EXCEPTION OF KMIV, WHERE LIFR VISIBILITIES CAN BE EXPECTED BY EARLY MORNING. NORTH AND WEST OF KPHL WE ARE EXPECTING MORE STRATUS AND VISIBILITIES MAY NOT BECOME AS RESTRICTED. THE FOG IS EXPECTED TO HANG AROUND UNTIL LATE MORNING AS THERE IS A LOT OF EXCESS MOISTURE IN ATMOSPHERE. A STRONG COLD FRONT IS EXPECTED TO CROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING, MOVING FROM WEST TO EAST. STRONG AND GUSTY WINDS WITH A NW FLOW ARE EXPECTED BEHIND THE FRONT FOR THURSDAY CONTINUING INTO FRIDAY. MAINLY VFR CONDITIONS ARE EXPECTED BEHIND THE FRONT. && .MARINE... THE WINDS HAVE REALLY CALMED DOWN TODAY AND SHOULD STAY RELATIVELY QUIET THROUGH THE EVENING HOURS. WAVE HEIGHTS SHOULD REMAIN BETWEEN 1-3 FEET THROUGH WEDS EVENING BEFORE THE WINDS BEGIN TO INCREASE OUT AHEAD OF A COLD FRONT. WE HELD OFF ON A SMALL CRAFT ADVISORY AFTER COLLABORATING WITH SURROUNDING OFFICES FOR THIS PACKAGE. WINDS AND WAVES SHOULD NEAR CRITERIA BY THE END OF WEDS NIGHT/THURS MORNING AND LATER SHIFTS WILL PROBABLY NEED TO PUT UP A SCA. A STRONG COLD FRONT WILL MOVE THROUGH THURSDAY AND WINDS AND WAVES SHOULD INCREASE BEHIND THE FRONT. WITH A STRONG NW FLOW, WAVE WATCH RAISES THE SEAS TO 6 FEET BY FRIDAY MORNING AND LATER SHIFTS WILL HAVE TO MONITOR THE ENSUING CONDITIONS. HIGH PRESSURE WILL MOVE IN FOR THE WEEKEND AND SEAS SHOULD STAY BETWEEN 1 TO 2 FEET ON THE DELAWARE BAY AND 2 TO 4 FEET ON THE COASTAL WATERS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...DELISI SHORT TERM...DELISI LONG TERM...DELISI/LR AVIATION...MEOLA/RPW MARINE...MEOLA/RPW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 452 AM EST TUE NOV 13 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-141000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 452 AM EST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-141000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 452 AM EST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY NIGHT THROUGH FRIDAY THE WINDS MAY OCCASIONALLY GUST 25 TO 30 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64704, 64705.